Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 28, 2017, 3:22 PM EST. It took effect at Mar 1, 2017, 4:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 3:22 PM EST (20:22 UTC)
- In effect from
- Mar 1, 2017, 4:00 AM EST
- Expired
- Mar 2, 2017, 8:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
385 WHUS73 KAPX 282022 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 322 PM EST TUE FEB 28 2017 LHZ346>349-010430- /O.CAN.KAPX.SC.Y.0021.000000T0000Z-170301T0000Z/ /O.NEW.KAPX.SC.Y.0022.170301T0900Z-170302T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 322 PM EST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-010430- /O.NEW.KAPX.SC.Y.0022.170301T0900Z-170302T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 322 PM EST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-010430- /O.NEW.KAPX.SC.Y.0022.170301T0900Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 322 PM EST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
534 WHUS73 KAPX 010337 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 PM EST TUE FEB 28 2017 LMZ323-341-342-344>346-011145- /O.CON.KAPX.SC.Y.0022.170301T0900Z-170302T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1037 PM EST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-011145- /O.CON.KAPX.SC.Y.0022.170301T0900Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1037 PM EST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ JK
344 WHUS73 KAPX 010919 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 419 AM EST WED MAR 1 2017 LMZ323-341-342-344>346-011730- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 419 AM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-011730- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 419 AM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
450 WHUS73 KAPX 011612 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1112 AM EST WED MAR 1 2017 LMZ323-341-342-344>346-020015- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1112 AM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-020015- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1112 AM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
034 WHUS73 KAPX 012018 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 318 PM EST WED MAR 1 2017 LMZ323-341-342-344>346-020430- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 318 PM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-020430- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 318 PM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
864 WHUS73 KAPX 020446 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1146 PM EST WED MAR 1 2017 LMZ323-341-342-344>346-020900- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1146 PM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-020900- /O.CON.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1146 PM EST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
985 WHUS73 KAPX 020852 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EST THU MAR 2 2017 LHZ345-346-LMZ323-341-342-344>346-021000- /O.CAN.KAPX.SC.Y.0022.000000T0000Z-170302T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 352 AM EST THU MAR 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-021300- /O.EXT.KAPX.SC.Y.0022.000000T0000Z-170302T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 352 AM EST THU MAR 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 12:26 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 28, 12:26 PM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1226 PM EST Tue Feb 28 2017 .UPDATE... Issued at 1006 AM EST Tue Feb 28 2017 Lead band of warm advection driven rain making steady progress north across the region this morning. Luckily, surface temperatures have quickly warmed prior to rain beginning, negating any significant freezing rain concerns. This lead band of rain is expected to pull off to the northeast, with the next batch of steadier rain arriving this afternoon. Inherited forecast has this well handled, so only cosmetic changes needed to account for real- time radar and temperature trends. && .NEAR TERM...(Today) Issued at 326 AM EST Tue Feb 28 2017 ...Wet... High impact weather potential...could be a few spots that see a wintry mix this morning. Better chances for mixed precip late tonight. Southerly low-level flow is increasing into the southern/central Great Lakes region, between high pressure near the mid-Atlantic coast and low pressure in the central plains. Warm front extends across southern IA/central IL/southern IN. Precip is becoming more extensive north of this front in the southern lakes. This shower activity will impact northern MI today, transitioning to fgen/deformation-related forcing tonight as the surface low cross central/southern lower MI. Precip will mainly fall as rain. However, will watch out for p-type concerns at precip onset today, and again late tonight as cooler air filters back in. Today...surface low will deepen as it moves east toward to IA/IL border by 00z. Warm front will advance into southern lower MI. Another unseasonably warm/moist airmass will invade the southern lakes. This won't be quite the push we saw last week, but still rather impressive for the end of January. A few weak showers may slip into southern portions of the forecast area by 12z/7am, but the main invasion will clearly be after that. Surge of theta-e advection aloft will allow showers to invade from sw to ne this morning. Precip coverage will be more extensive and somewhat heavier this afternoon. 0.10 to 0.40 rainfall totals will be common during the daylight hours. All sorts of warm air surging in aloft with the arrival of precip, with 950-925mb temps in the +5c to 8c range. Excellent model agreement that precip will be all liquid. But, given temps/dew points are presently below freezing in much of northern MI, is there a freezing rain (fzra) threat? Model guidance has also been consistent that the fzra threat is small. Though warming surface temps do (and will continue to) lag warming aloft, surface warming is very much getting underway. Lake MI coast of nw lower MI, aided by downsloping, is already zooming past freezing. Ne lower coast is lagging by just a touch. This milder air will accelerate nw-ward with time, and model soundings in most locales boost surface temps above freezing 1-2 hours before precip begins, or more. Will mention only a small chance of fzra in some areas this morning, mainly around GLR and PLN, and in parts of Chippewa Co. Differential temp/moisture advection will contribute to the development of weak elevated instability late in the day south of M- 72. A slight chance for thunder will be mentioned here in the late afternoon and evening hours. Max temps will range from around 40f in the Sault, to around 50 at MBL and Gladwin/Standish. Tonight...as mentioned above, thunder mentioned in southern sections in the evening. Rain will take on more of a banded/f-gen look in the evening/early overnight (bands running from sw to ne), as the surface low progresses into southern lower MI. Locally heavier precip amounts will be seen at this time, with localized 0.50 to 1.00 inch QPF amounts at least feasible. Northern lower MI, closer to the deepest moisture and outright (though weak) instability aloft, has the best chance for this. Moisture starts to pull out overnight above 600mb from nw to se. That still leaves moisture deep enough to generate precip, but it will become lighter and less expansive. This is just in time for precip to start to turn over to snow, which will start around midnight in parts of eastern upper, and will be approaching TVC/GLR/Rogers by daybreak. With precip lightening up overnight, snow amounts will not be impressive, perhaps pushing an inch near Whitefish Bay and less to the south. Min temps from low/mid 20s eastern upper, to upper 30s near Saginaw Bay. && .SHORT TERM...(Wednesday and Wednesday night) Issued at 326 AM EST Tue Feb 28 2017 ...Accumulating snow possible Wednesday... Yet another system that delves into the mixed precipitation realm. This makes it tough to figure out what is actually going to fall from the sky. There are lots of question marks as far as the details of the likely change over to snow on Wednesday. This is in addition to snow amounts and possible headlines are the biggest forecast challenges facing this the midnight shift. Wednesday into Wednesday evening...I wish this winter would just make up its mind. Either stay mild or stay cold. This back and forth stuff makes it extremely difficult to figure out the details associated with the transitions. This is exactly what will be happening once again. Models are in agreement that a deepening area of low pressure moves across southern Lower Michigan then exits into Lake Huron just south of the Thumb. Just how deep this system becomes will ultimately determine how fast the cold air gets in here as well as how much precipitation will fall and if what form it will be in. As it stands now most models are in decent agreement in the track but that's about it. The GFS really cranks up the system. The ECMWF is much more strung out but both models have a good deal of QPF (between a half and three quarters of an inch across northern Lower). The NAM is similar to the ECMWF as far as being strung out and not as deep but it only has between a quarter and perhaps an inch of QPF. All models it seems vary on how quickly the cold air advects in from the northwest with the ECMWF seemingly the slowest with more of a slow bleed in. Given all the uncertainty, will not be issuing any winter weather headlines/watches. Expect a change over from rain to snow from northwest to southeast. North central zones, especially in the higher terrain stand the best chance at receiving several inches of snow as they appear to get cold enough for snow while likely receiving the most QPF. Elsewhere perhaps a couple to a few inches of snow across eastern upper (not as much QPF) and across southeast zones of northern Lower (later change over to all snow). Snow should diminish from northwest to southeast during the evening hours. Temperatures falling through the 30s into the 20s through the day. .LONG TERM...(Thursday through Monday) Issued at 326 AM EST Tue Feb 28 2017 Fairly decent but quick shot of arctic air moves into the region. 850 mb temperatures bottom out in the -20 C degree range Friday morning. NNW/NW flow favored areas stand to see some lake effect snow showers. The flow meanders around as a pair of short waves move through the flow. Favored areas could see a few inches of snow. Much colder with highs in the 20s Thursday and only the middle teens to lower 20s Friday. Friday night through Monday...Here we go again with rising heights/warm advection kicking in. There could be some snow showers Friday night and either rain or snow showers Saturday with the warm advection, otherwise warming temperatures are expected through the time period. Low pressure then tracks by to our north Monday bringing a chance for mainly rain. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1222 PM EST Tue Feb 28 2017 Widespread IFR conditions will persist across the taf location through at least the first half of Wednesday. Initial concerns center on light rain/mist/low cigs through tonight as low pressure passes by just to our south. Cold air following this system will change precipitation over to snow from north to south quickly Wednesday morning. Some of this snow may be locally heavy, depositing several inches of very wet snow during the morning and early afternoon. Winds will become gusty out of the north on Wednesday, although wet nature of snow will prevent much blowing and drifting snow concerns. && .MARINE... Issued at 326 AM EST Tue Feb 28 2017 Southeast to south winds will increase today, in advance of low pressure that will move into southern lower MI tonight. Some advisories will be issued shortly. Northerly winds will be gusty behind this low on Wednesday, and advisory conditions are expected and gale force gusts are possible. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY until 7 PM EST this evening for LHZ346>349. LM...NONE. LS...NONE. && UPDATE...MSB NEAR TERM...JZ SHORT TERM...AJS LONG TERM...AJS AVIATION...MSB MARINE...JZ
Hazardous weather outlook, Feb 28, 3:17 PM EST, 5 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 317 PM EST Tue Feb 28 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-011200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 317 PM EST Tue Feb 28 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. There is a slight chance for thunderstorms south of M-72 through this evening. While severe storms are not expected, any storms will be capable of producing pea size hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain will transition to snow from north to south on Wednesday. Accumulating snow will occur through Wednesday evening, with several inches of snow expected across much of northern Michigan. Please see the latest winter weather advisories for additional details. Minor flooding could develop on some area rivers Wednesday and Thursday, thanks to widespread rain through tonight. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain and snow amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:01 AM EST | Small Craft Advisory | APX | 11 hr | |
| Feb 28, 3:07 PM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 32 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.